MAUDE Adverse Event Report: OSCOR INC. ANGIODYNAMICS SAFESHEATH ULTRA LITE; INTRODUCER, CATHETER

OSCOR INC. ANGIODYNAMICS SAFESHEATH ULTRA LITE; INTRODUCER, CATHETER
Model Number VI7
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up will be submitted as soon as the investigation is complete.
 
Event or Problem Description
The customer states that the product did not peel away as indicated.It was splitting.Resulted in surgeons having to manipulate and pry with instruments.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up.B4,g4,g7,h2,h3,h6,h10.The device was used for treatment.One safesheath ultra lite 7f was received back from the customer already peeled apart.There were no other accessories.Blood was found on and inside the sheath.The sheath was missing the orange split caps on the hub and they were not returned for evaluation.The sheath was returned already peeled apart.The scorelines of the peeled sheath were evaluated and found to be normal and smooth.The hub was visually inspected under a 10x microscope and crimp marks were noticed inside the hub.The crimp marks on the hub of the sheath are consistent with over manipulation in order to peel the sheath apart.Both sides of the inside of the hub were inspected under a 10x microscope and some irregularities were found along the break line.This could possibly be indicative of slightly excess material during overmolding process and could have caused difficulty in breaking the hub.It is unknown how much force was required to break and peel the sheath in half.Possible causes for the excess material could possibly be mold wear and tear or a damaged blade.The break force data for this lot was reviewed and everything passed.The device lots passed all in-process and final inspections.Awareness training was completed to prevent recurrence of this issue.Per procedure adelante-s introducer sheath in process and final inspections: visual inspection: verify hub to be smooth, no cracks, sinking or unfilled areas, and check.Using 10x microscope, look down into hub for irregularities.Verify one of the score lines of the sheath is aligned with the break line of the hub (handle).Verify smooth transition between sheath and hub on inside of hub.Visual inspection: with the naked eye, verify sheath is free of kinks, dirt and any other damages.Break and peel test: using samples from fit check, manually break the sheath and hub and verify that the seal splits easily without extreme elongation.Also verify that the split cap and seal remain secure and do not break free or loosen from the sheath hub.Manually peel the sheath and verify the sheath peels easily along the sheath body and tip.Per ifu: advance the dilator and sheath together with a twisting motion over the guide wire and into the vessel.Fluoroscopic observation may be advisable.Attaching a clamp or hemostat to the proximal end of the guide wire will prevent inadvertently advancing the guide wire entirely into the patient.Once assembly is fully introduced into the vascular system, separate the dilator cap from the sheath valve housing by rotating the dilator cap off the hub.Slowly retract the guide wire and dilator, leaving the sheath in position.The hemostasis valve will reduce the loss of blood and the inadvertent aspiration of air through the sheath.Introduce the catheter through the hemostasis valve/sheath and advance it into position.First, withdraw the sheath from the vessel.Then remove the sheath by sharply snapping the tabs of the valve housing in a plane perpendicular to the long axis of the sheath to split the valve and peel the sheath apart.Based on the investigation, a capa is not required.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
ANGIODYNAMICS SAFESHEATH ULTRA LITE
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
MDR Report Key9344128
Report Number1035166-2019-00100
Device Sequence Number2157671
Product Code DYB
UDI-Device Identifier25051684026267
UDI-Public25051684026267
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K073100
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2024
Device Model NumberVI7
Device Catalogue NumberVI7
Device Lot NumberDP-10248
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/12/2020
Initial Report FDA Received Date11/19/2019
Supplement Report FDA Received Date03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR